Open Access
November, 1976 Asymptotically Efficient Estimation of Location for a Symmetric Stable Law
Alan Paul Fenech
Ann. Statist. 4(6): 1088-1100 (November, 1976). DOI: 10.1214/aos/1176343644


A well-known characteristic function representation of the family of symmetric stable distributions $\mathscr{F}$ indexes them with a location, scale, and type parameter. A sample of size $n$ is taken from an unknown member of $\mathscr{F}$. In this paper, an estimator of the location parameter is constructed which is maximum probability. This means that the estimator conventionally normalized converges in distribution to a normal distribution with zero mean and variance the inverse of the Fisher Information.


Download Citation

Alan Paul Fenech. "Asymptotically Efficient Estimation of Location for a Symmetric Stable Law." Ann. Statist. 4 (6) 1088 - 1100, November, 1976.


Published: November, 1976
First available in Project Euclid: 12 April 2007

zbMATH: 0349.62023
MathSciNet: MR426260
Digital Object Identifier: 10.1214/aos/1176343644

Primary: 62F10
Secondary: 62E20

Keywords: location parameter , maximum probability estimator , symmetric stable law

Rights: Copyright © 1976 Institute of Mathematical Statistics

Vol.4 • No. 6 • November, 1976
Back to Top